What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Mar 31, 2:35 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 31, 2:35 PM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
335 PM EDT Mon Mar 31 2025
.SYNOPSIS...
A cold front will move east and across the Carolinas this afternoon
through this evening. Cool high pressure will follow and build
across the region Tuesday and Tuesday night. This high will push
offshore on Wednesday, starting a gradual warmup that will last
through Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Monday...
As of 2pm, a surface low was over Quebec with a cold front extending
to the south along the Appalachian Mountains into Texas. A Severe
Thunderstorm Watch currently extends from the Charlotte metro area
down into the Florida Panhandle with several Severe Thunderstorm
Warnings in effect. As the front continues to move to the east, it
is likely that much, if not all, of central North Carolina will
eventually be put into a Severe Thunderstorm Watch as well. The
Storm Prediction Center has continued its level 3/Enhanced risk for
severe weather across nearly the entire forecast area, primarily
driven by an enhanced threat for damaging wind. However, isolated
tornadoes and large hail do remain possible threats as well. The
most likely timing for thunderstorms is 5-7pm in the Triad, 7-9pm in
the Triangle, and 8-10pm along I-95. The latest model trend shown by
the NBM along with the HRRR-TL shows a secondary line of
showers/thunderstorms developing to the west of the primary line
that will develop after sunset and affect mainly areas north of US-
64. While thunderstorms may be possible with this secondary line,
these storms do not appear likely to become severe. Nearly all
precipitation should move east by 2am, with clearing skies
overnight. Although the wind will likely decrease after the front
moves through, wind gusts are expected to pick up again as the wind
veers to the west and northwest, with gusts up to 25 mph possible
overnight. Overnight lows will range from the mid 40s in the Triad
to the upper 50s in the southeast.
&&
.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 150 PM Monday...
Behind today's front, cool and dry (PWs aoa 0.5") high pressure will
slide by to our N while nosing southward through central NC Tue/Tue
night, as broad mid level ridging builds over the Southeast states.
Apart from some early-morning lingering clouds in our SE and a few
high thin clouds across the S in the afternoon, sunshine Tue should
be abundant. This will be followed by mostly clear skies for much of
Tue night, although the surface front to our S will have started
moving back northward as a warm front, with veering low level flow
and deepening moist isentropic upglide at 285-300K, particularly
over the SW and W CWA after 06z. As such, SW and W counties will
trend toward increasing stratocu late. Slightly below normal
thicknesses adjusted for weak/waning CAA and high insolation support
highs close to normal, mostly mid 60s to lower 70s. Lows should also
be within a couple degrees of normal, in the 40s to near 50. -GIH
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 335 PM Monday...
Hot and mostly dry weather will dominate through Saturday night
under strong mid level ridging, then shower/storm chances increase
for Sun into Mon with temps heading back toward normal.
Wed-Fri: Generally dry and warming, with patchy light precip
opportunities. As the core of the surface high to our N lifts
further ENE over E Canada, its waning influence on our area will
allow the warm front to continue its northward progression through
central NC Wed, although the low level stability afforded by a
lingering in situ wedge and stratus over the W Piedmont should delay
the onset of the WAA regime there, and a little upglide-induced
light rain or drizzle is possible in the far NE late in the day into
Wed night. Otherwise, strong low level WAA will draw increasing
dewpoints from the Atlantic and Gulf into NC through late work week,
as the southern portion of the surface high closes off and
strengthens off the Southeast coast, although the steadily building
mid level ridge over and off the Southeast coast -- induced by deep
troughing over the Desert Southwest -- will limit our CAPE with
warm/dry air aloft. Our NW could see an isolated storm or two late
Thu from spillover terrain convection ahead of a frontal zone over
TN/KY and the Ohio Valley, but any incoming activity should be
diminishing, with low coverage. Mostly dry weather will continue
through early Fri, but a potential wrinkle lies with polar stream
shortwave energy tracking through New England, riding along the top
of the ridge, and to what degree it can push the surface front
southward through the Mid Atlantic late Fri as a brief backdoor
front. Model output is mixed and varied, as this kind of detail is
tough to resolve at this range, but with the latest LREF showing a
30-50% chance of measurable precip near a weak and fleeting backdoor
front across our far N Fri aftn/evening, will include a small pop in
this area during this time frame. Thicknesses climb each day, from
about 10 m above normal Wed to 50-60 m above normal by Fri, so
expect highs in the 70s Wed (near 70 NW, where the stable pool
should linger a bit), 80s Thu, and mid 80s to lower 90s Fri (see
record temp section below). Lows will be very mild, mostly in the
60s, with areas of stratus possible each morning.
Sat-Mon: A strong and digging polar stream trough Sat/Sun over
Ontario/Quebec/Hudson Bay into the N Great Lakes region along with
the ejection of shortwave energy from the southern stream closed low
into the Southern Plains and Mid Miss Valley will flatten our
anticyclonic flow aloft, with increasing SW steering flow into the
Carolinas. We may see a few showers Sat/Sat night, mainly N and NW,
but the best chance for prefrontal convection looks to be Sun
afternoon through Sun night, and will focus the highest pops then.
Predictability dips thereafter, with model differences regarding the
amplitude of the polar stream trough and how much (if at all) it
phases with the southern stream trough, as this will influence the
pace of the cold front passage into our area. The front could push
completely through central NC by Sun night and settle to our SE by
Mon, although a less-amplified northern stream trough and/or slower
southern stream with less phasing may hinder frontal progression.
Given this potential for a more lagged front, will retain a chance
of showers through Mon. Highs Sat should again be in the 80s, but
with greater cloud cover cutting a few degrees off high temps.
Expect highs around 80 to the upper 80s Sun, then back down to near
normal Mon, in the mid 60s to lower 70s. -GIH
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 130 PM Monday...
Ceilings are wavering on either side of 3000 ft to start the TAF
period, and a cold front is likely to bring showers and
thunderstorms to all terminals this afternoon and evening with some
brief restrictions. Each site is likely to have about a 6 hour
window when showers are possible, with a 2-3 hour window of highest
probability for thunderstorms that could bring winds up to 50 kt.
This threat will range as early as 21Z at INT/GSO to as late as 02Z
at RWI. In advance of the front, the wind will be out of the south-
southwest, then once the front pushes through, winds will veer
around to the west, then continue to veer to the northwest late
tonight. Gusts up to 20 kt are likely for several hours after the
frontal passage.
Outlook: A stationary front will linger across the Ohio River
through much of the outlook period, and there will be occasional
possibilities for scattered showers and restrictions at INT/GSO.
However, the other terminals should remain dry and will likely not
have restrictions.
&&
.CLIMATE...
Record High Temperatures:
April 3:
KRDU: 91/1967
KFAY: 90/1934
April 4:
KGSO: 86/1934
KRDU: 88/1934
KFAY: 93/1910
April 5:
KGSO: 87/1942
KRDU: 90/1942
KFAY: 91/1942
April 6:
KFAY: 91/2010
Record High Minimum Temperatures:
March 31:
KGSO: 63/2022
KRDU: 65/2022
KFAY: 66/2022
April 3:
KGSO: 64/1946
KRDU: 62/2000
KFAY: 65/1977
April 4:
KGSO: 62/1999
KRDU: 63/2017
KFAY: 63/2017
April 5:
KGSO: 60/2023
KRDU: 64/1910
KFAY: 64/2008
April 6:
KGSO: 65/2023
KFAY: 69/2023
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Hartfield
NEAR TERM...Green
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...Green
CLIMATE...NWS
Hazardous weather outlook, Mar 31, 3:23 PM EST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
423 PM EDT Mon Mar 31 2025
NCZ007>011-021>028-038>043-073>078-083>086-088-089-011230-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
423 PM EDT Mon Mar 31 2025
...SEVERE THUNDERSTORM WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
In the hours before
Special weather statement, Mar 31, 3:10 PM EST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
410 PM EDT Mon Mar 31 2025
NCZ021-022-038-312115-
Guilford NC-Forsyth NC-Davidson NC-
410 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT FORSYTH...NORTHERN DAVIDSON AND
GUILFORD COUNTIES THROUGH 515 PM EDT...
At 410 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Cooleemee, or 8 miles northwest of Salisbury,
moving northeast at 35 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, Huntsville, Clemmons, Stokesdale, Lexington,
Kernersville, Stanleyville, Lake Townsend, and Winston-Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3625 7987
3608 7961 3592 7998 3592 8004 3589 8005
3572 8041 3574 8046 3583 8049 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2010Z 237DEG 31KT 3576 8059
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CASpecial weather statement, Mar 31, 4:00 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
500 PM EDT Mon Mar 31 2025
NCZ039-073>075-312130-
Stanly NC-Randolph NC-Montgomery NC-Moore NC-
500 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...NORTHERN
MONTGOMERY...SOUTHERN RANDOLPH AND NORTHEASTERN STANLY COUNTIES
THROUGH 530 PM EDT...
At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Badin Lake, moving northeast at 40 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Steeds, Eldorado, Badin, North Carolina Zoo, Fish Tales Marina,
Morrow Mountain State Park, Robbins, Whip-O-Will Campground, Troy,
and Pinehaven Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3551 8015 3551 8007 3558 8006 3576 7984
3562 7960 3552 7955 3552 7956 3551 7955
3543 7951 3531 8008 3549 8017
TIME...MOT...LOC 2100Z 242DEG 33KT 3545 8003
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CASpecial weather statement, Mar 31, 4:29 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
529 PM EDT Mon Mar 31 2025
NCZ039-040-074>076-312215-
Lee NC-Chatham NC-Randolph NC-Montgomery NC-Moore NC-
529 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOORE...
NORTHEASTERN MONTGOMERY...SOUTHEASTERN RANDOLPH...NORTHERN LEE AND
CHATHAM COUNTIES THROUGH 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm over
Seagrove, or 8 miles south of North Carolina Zoo, moving northeast at
45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsboro, Steeds, North Carolina Zoo, Siler City, Harpers
Crossroads, Goldston, Highfalls, Robbins, Star, and Cumnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3558 7996 3585 7941 3584 7925 3586 7925
3584 7924 3552 7905 3536 7986
TIME...MOT...LOC 2129Z 243DEG 38KT 3551 7978
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 4:45 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
545 PM EDT Mon Mar 31 2025
NCZ038-039-073>075-083-084-312230-
Stanly NC-Anson NC-Richmond NC-Randolph NC-Davidson NC-Montgomery NC-
Moore NC-
545 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MOORE...
SOUTHEASTERN DAVIDSON...ANSON...MONTGOMERY...RICHMOND...SOUTHWESTERN
RANDOLPH AND STANLY COUNTIES THROUGH 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Marshville, or 12 miles northeast of Monroe, moving
northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Hamlet, Blewett Falls Lake, Eldorado, Badin, Fish Tales
Marina, Candor, New London, White Store, and Covington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3550 8030 3551 8019 3556 8021 3565 8003
3504 7948 3499 7957 3493 7957 3481 7967
3480 7969 3481 8032 3519 8028 3517 8035
3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2144Z 240DEG 40KT 3510 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 5:15 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EDT Mon Mar 31 2025
NCZ025-040>042-076-077-312315-
Lee NC-Johnston NC-Chatham NC-Durham NC-Harnett NC-Wake NC-
615 PM EDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HARNETT...NORTHERN
LEE...WESTERN WAKE...WEST CENTRAL JOHNSTON...CHATHAM AND SOUTHERN
DURHAM COUNTIES THROUGH 715 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldston, or 10 miles northwest of Sanford, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Pittsboro, Lake Wheeler, Siler City, Parkwood, Goldston, Lake Benson,
Research Triangle, Sanford, Seaforth Boat Dock, and Garner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3599 7874 3553 7852 3545 7934 3548 7936
3550 7934 3552 7935 3552 7939 3574 7948
3587 7911 3586 7902 3590 7901
TIME...MOT...LOC 2215Z 247DEG 30KT 3559 7932
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Mar 31, 5:26 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
626 PM EDT Mon Mar 31 2025
NCZ039-040-073>077-083>086-088-312330-
Scotland NC-Stanly NC-Anson NC-Richmond NC-Lee NC-Chatham NC-Hoke NC-
Randolph NC-Harnett NC-Montgomery NC-Moore NC-Cumberland NC-
626 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT MOORE...SCOTLAND...ANSON...
SOUTHWESTERN HARNETT...MONTGOMERY...RICHMOND...SOUTHERN RANDOLPH...
SOUTHWESTERN CUMBERLAND...STANLY...SOUTHWESTERN LEE...HOKE AND
SOUTHWESTERN CHATHAM COUNTIES THROUGH 730 PM EDT...
At 626 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 12 miles north of Rockingham, moving northeast at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blewett Falls Lake, Steeds, Badin, Aberdeen, Fish Tales Marina,
Harpers Crossroads, New London, Cameron, Covington, and Pekin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central North Carolina.
&&
LAT...LON 3547 8032 3551 8021 3551 8007 3556 8006
3574 7950 3492 7886 3490 7894 3495 7904
3484 7918 3484 7935 3480 7935 3474 7959
3480 7968 3481 8009 3513 8029 3519 8028
3518 8032 3533 8041
TIME...MOT...LOC 2226Z 247DEG 32KT 3511 7981
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CA